MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER
Catalog Number WS*NA350N3H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion is provided.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.- attachment: [mw5067375.Pdf].
 
Event or Problem Description
The terumo medical facility received a medwatch report number mw5067375 on february 3, 2017.The user facility reported that the tip of the navicross device broke off during a procedure.Follow up communication with the user facility confirmed the following information: during a common femoral intervention the tip of the navicross broke off inside of the vessel; it was reported that the vessel was very calcified and the navicross became stuck; upon removal of the device it was noticed that the tip broke off; the catheter was removed but the tip remained in the patient; the procedure was completed; and the patient was transferred to another hospital for surgical removal of the navicross tip.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide an update on the status of the report.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this (b)(4) was used in the conclusions of evaluation codes.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
The actual device was determined to be unavailable and was not returned to the manufacturing facility for evaluation.With no return of the actual sample for evaluation, the investigation of this complaint was limited and a definitive cause of the reported event was unable to be determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Device not available.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6329941
Report Number9681834-2017-00019
Device Sequence Number19001782
Product Code DQY
UDI-Device Identifier04987350709202
UDI-Public04987350709202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberWS*NA350N3H
Device Lot Number160615
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date03/15/2017
04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR